Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Steroids are life saving medications

when i was having severe asthama, they gave nebulization, oxygen and even deriphylline injection. but nothing helped me. finally they gave me Betnesol injection then i started getting better. yes steroids are life saving medications
Sat, 7 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
Pulmonologist 's  Response
NOW A DAYS PERSON FROM EVERY CLASS AFRAID BY HEARING NAME OF STEROID EVEN THOUGHT DONOT KNOW ANY THING ABOUT STEROID .
TRUTH IS THAT STEROID IS LIFE SAVING DRUG , USE IT ACCORDING TO DOCTOR ADVISE.
IN CASE OF BRONCHIAL ASTHMA , INHALE STEROID HAVE LONG TERM REMMISSION EFFECTS WITHOUT SYSTEMIC DAMAGE.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

One shd take steroids in a proper time and proper quantity. it is no doubt life saving drug, but if the proper quantity is not been taken it is life taking drug :)

  User's Response
madhunisha's  Response
yes steroids are def life saving...they will cause instant relief rom breathlesness
  User's Response
vini's  Response

yes it is life saving medice but need to used properly.

  User's Response
tanuja's  Response
Steroids are lifesaving. they immediately bring down the allergy very quickly and help to recover fast
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been using steroid scalp application for my psoriasis for many years by now and this is the only medication that seems to be working on my condition. I only apply it when redness and itchiness occur. I have learned lately that using this type of medication which contains steroids may have serious side effects such as the effect on normal production of steroids in the body. What would that exactly mean? What are the symptoms in such cases? Does it have anything to do with metabolism or overweight issues?

doctor1 MD

Sir, I want to discuss about my medical history and your advice to overcome my illness. I am currently living in ghaziabad and IT professional. History & Symptoms: My age is 31 years and I was diagnosed a patience of Arthritis and polymyositis in May, 2006. Initial symptoms were pain in my nuckles and in knees. Then I had continous fever and even after consuming crocin regularly, no change reflects in the condition. I was admitted in the hospital. They have taken the the blood samples for blood culture to diagnose TB, HIV, Urine infection. But everything was normal except EST, CPK, SGOT ang SGPT, Rest of the blood report was normal. ESR was 30 positive, CPK was around 2400. Treatment: Because the condition does not improve, doctor start giving me steroids(predniscelone) 80 mg on the first and it kept on decreasing. But during this period I had relapses and the dose was increased again. In between I also consulted in PGI,Chandigarh. The doctor advised me methotraxate once in a week. But there was not much improvement in the condition. Though after consuming the steriods it has helped me alot to live near to normal life. I am now married from 3 years but I feel due to intake of regular steriods in hast affect my fertility. I am now pateint of dysfunctional errection. My current intake of steriod( Defcort is 2.5 Mg). Just now a month ago I have taking Neurobin forte daily. And I am feeling a lot better. I think there is a improvement in my ereection also. I want to meet to discuss further. I want to give up the steriods because now I am suffering from cataryct in my both eyes. I am usin antiglare sunglasses because I am not able to see in the sunlight. Kindly advice me how to proceed further to give up the steriod. Looking forward.                                                   

doctor1 MD

i have lumps by both my ears right above my jaw line. I take asthma medicine with steroid each day. My pharmacist said it is probably due to the steroid and there is a name for it but I can,t remember it. Once I stop taking the asthma medicine during a 2 year period it went away, but to be able to have quality of life I have to take every day (Its happened with Advair and Symbycort) Just using the nebulizer does not help enough with my breathing, is there another daily medicine without steroids you could recommend so I can speak to my primary care doctor about?

Recent questions on  Asthma

doctor1 MD

Hello, In November after visiting gym I ve got stuffed and 100% plugged nose, later developed chest caugh, pain, tiredness, thought I might have had pneumonia.. Took a lot of rest, lung teas, herbal tinctures, veget. and fruit juices etc. Lung Xray was OK. 2 weeks of antibiotics didn t clear it up. Up to now having smelly yellowish mucus coming out of my Bronchi s. Much worse after any kind of small walk, excercise. I am very concerned, it feels like infection in my chest that is not going away. Dr. ordered spirometry and metacholine tests, that suggested mild Asthma. Recommended cortison puffers only. I gave sample of yellow mucus - came out as inflamation only. What should I do next? So far I stayed off work last 3 months, taking care of myself, it seems getting slowly better until I go for a little walk when symptoms come back big time. What other test should be done to find out the real cause? I feel, that if it is not cleared, it will be getting worse over time. I used to do a lot of sports here as well as in Europe since childhood, until 3.5 months ago, and I am very worried about the future of this medical issue. Thank You, Radka

doctor1 MD

Greetings sir............
a patient have undergone laparoscopic IPOM and after discharge he had complaints of constipation and he is a known case of asthma what advise is good for him and also he had complaints of cough while taking fruits kindly suggest me an advise..... thank u

doctor1 MD

My 8 year old daughter is undergoing tests to diagnose asthma. it is well controlled. She has been complaining of chest discomfort. It started very sporadically at first (once per month), but now more regular. It happens when she`s just doing quiet things. She points to either her left or right side, it varies, located just under the breast, more towards the outer chest wall. She describes a pounding sensation and `swirling`....that`s her description. It doesn`t affect her breathing. Is it asthma related, or medication.....she`s on flovent and singulair. Thanks.

doctor1 MD

Hi im a 25 year old female in the military. I have been ill since the winter with a cough and cold that i couldnt shake. I got rid of the cold but was diagnosed with Acute Tracheitus and put in Steroids and a Ventolin inaler. I returned to work and finished my steroids and thought that I was ok. I went for a run and collapsed and lost consciousness. I was brought to hospital and they tested me for everything. They thought there was something wrong with my heart so they done an ECG, an echo and blood tests. They also attached me to a heart monitor. The xrays showed my lungs to be over inflated so they sent me home with paracetemol and an appointment to have a lung function test. I hadnt heard anything from my consultant in regards to my results so I called her office until I got a response from her. She told me that my lung function test was completley normal and that there was no evidence of any Asthma, that I am perfectly fine that I should return to work. I explained to her that I was feeling quite tired and lethargic, as I was in hospital and that breatthing some days is hard, returning to work in such a physical envoirnment concerned me, as it did my Army doctor. She said she would send the results to him, and that I would recieve an appointment to see her in July as she had not recieved my heart monitor results yet. Why do I feel like there is being something over looked here? It feels like I was a major inconveinience to her for phoning and she made me feel like I was a hypochondriac? I dont like being out of work, im not a lazy person but I want to avoid, at all costs, anything that will put me back into how bad I fet the day I collapsed. Please help.

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have a valve replacemt next week. Last thursday he started feeling ill, cough , clight fever, took him to...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in...